My husband had MRSA last year and had BKA along with a defibrilator removed, eye surgery, a girdlestone procedure on leg not amputated. He became delirious last summer and after several trips back in the hospital was diagnosed with type 2 hyperthyroidism due to use of Amiodarone and was placed on prednisone. At that point his delirium went away and he was back to normal. After 3 months the doctors wanted to reduce the mg. of his prednisone, which they did. As soon as he got down to 17.5 mgs he became delirious again (he was being cut back by 2.5 mg every 2 weeks), not putting 2 and 2 together everyone of his doctors blamed "institutional delirium" "pain killer drug delirium" and a few other diagnosis. All were explained in detail to me and made sense. After he had 3 outbreaks of gout (which he had never had, and each time after aspiration only 1 gout crystal was found) I noticed that everytime they upped his prednisone he became normal. He is currently on 20 mgs. of prednisone, but I am not sure how long he will be kept on that amount. The doctors say it might be an autoimmune disease, but I am wondering if he never had gout and it was whatever is wrong with him now? Or are the two related? Thanks
I'm sorry to hear of your husbands health issues. It sounds very complicated. I wish I knew what to advise but I don't unfortunately. Please try posting this in the auto immune forum. I think you might get better help there. I hope that the doctors are able to identify and treat your husbands condition. Sending healing prayers your way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.